MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL
Model Number 45-651434
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history review was performed and there were no similar complaints for this lot number.The device was not returned for evaluation; therefore, a product analysis could not be performed.The root cause cannot be determined.The instructions for use (ifu) warns: "do not advance the delivery pusher with excessive force.Determine the cause of any unusual resistance, remove the azur-d system, and check for damage" and "advance and retract the azur-d system device slowly and smoothly.Remove the entire azur-d system if excessive friction is noted.".
 
Event or Problem Description
It was reported that during the treatment of a distal splenic aneurysm, the coil got stuck at the tip of the microcatheter.When the coil was pushed harder, the pusher wire separated from the coil and the coil then detached in the microcatheter.An attempt was made to push the coil into the aneurysm with a guidewire; however, the coil remained in the microcatheter.Both segments of the coil were withdrawn together with the microcatheter, and removed in their entirety.There was no reported intervention or patient injury.The patient is reported to be stable.

Brand Name
AZUR DETACHABLE FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6985631
Report Number2032493-2017-00270
Device Sequence Number648968
Product Code KRD
UDI-Device Identifier00810170016127
UDI-Public(01)00810170016127(11)160203(17)210203(10)160203QC1
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K111307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/03/2021
Device Model Number45-651434
Device Catalogue Number45-651434
Device Lot Number160203QC1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR